Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 32, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 26, 2015, 12:03 AM CDT for McPherson County, Kansas. It took effect at May 26, 2015, 6:34 AM CDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- May 26, 2015, 12:03 AM CDT (05:03 UTC)
- In effect from
- May 26, 2015, 6:34 AM CDT
- Expired
- May 27, 2015, 11:56 AM CDT
- In force
- 29 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County McPherson County, KS
The radar
The Wichita radar (KICT), 105 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Smoky Hill River at Lindsborg (LNSK1).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 29 ft
- Major stage
- 33.9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06866000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
100
WGUS43 KICT 260503
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1203 AM CDT TUE MAY 26 2015
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Smoky Hill River At Lindsborg affecting McPherson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC113-261903-
/O.NEW.KICT.FL.W.0032.150526T1134Z-150527T1656Z/
/LNSK1.1.ER.150526T1134Z.150526T1800Z.150526T2256Z.NO/
1203 AM CDT TUE MAY 26 2015
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Smoky Hill River At Lindsborg.
* From this morning until Wednesday afternoon.
* At 11:30 PM Monday the stage was 9.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 22.4 feet by this afternoon. The river will fall below
flood stage by late this afternoon.
* Impact...At 21.0 feet...South bank overflows extend out to 20 feet
from bank. Old Mill Park floods along with low lying fields in
rural areas.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Wed Thu Fri
Lindsborg 21.0 9.4 Mon 11 PM 20.7 11.9 9.3
&&
LAT...LON 3851 9792 3847 9766 3860 9758 3865 9766
3857 9774 3866 9792
$$4 follow-up statements
288
WGUS83 KICT 261447
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
947 AM CDT TUE MAY 26 2015
...The flood warning continues for the following river in Kansas...
Smoky Hill River At Lindsborg affecting McPherson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC113-270447-
/O.EXT.KICT.FL.W.0032.000000T0000Z-150528T0102Z/
/LNSK1.1.ER.150526T1832Z.150527T0000Z.150527T0702Z.NO/
947 AM CDT TUE MAY 26 2015
The Flood Warning continues for
The Smoky Hill River At Lindsborg.
* Until Wednesday evening.
* At 9:30 AM Tuesday the stage was 20.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 22.0 feet by this evening. The river will fall below
flood stage by early Wednesday morning.
* Impact...At 21.0 feet...South bank overflows extend out to 20 feet
from bank. Old Mill Park floods along with low lying fields in
rural areas.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Lindsborg 21.0 20.2 Tue 09 AM 18.6 10.3 8.7
&&
LAT...LON 3851 9792 3847 9766 3860 9758 3865 9766
3857 9774 3866 9792
$$805
WGUS83 KICT 262039
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
339 PM CDT TUE MAY 26 2015
...The flood warning continues for the following river in Kansas...
Smoky Hill River Near Mentor affecting McPherson and Saline
Counties.
...The flood warning continues for the following river in Kansas...
Smoky Hill River At Lindsborg affecting McPherson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC113-271039-
/O.CON.KICT.FL.W.0032.000000T0000Z-150528T0102Z/
/LNSK1.1.ER.150526T1809Z.150527T0000Z.150527T0702Z.NO/
339 PM CDT TUE MAY 26 2015
The Flood Warning continues for
The Smoky Hill River At Lindsborg.
* Until Wednesday evening.
* At 3:30 PM Tuesday the stage was 21.3 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.0 feet by this
evening. The river will fall below flood stage early Wednesday
morning.
* Impact...At 21.0 feet...South bank overflows extend out to 20 feet
from bank. Old Mill Park floods along with low lying fields in
rural areas.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Lindsborg 21.0 21.3 Tue 03 PM 18.6 10.3 8.7
&&
LAT...LON 3851 9792 3847 9766 3860 9758 3865 9766
3857 9774 3866 9792
$$
KSC113-169-271039-
/O.EXT.KICT.FL.W.0036.150527T1800Z-150528T0600Z/
/MTRK1.1.ER.150527T1800Z.150527T1800Z.150527T1800Z.UU/
339 PM CDT TUE MAY 26 2015
The Flood Warning continues for
The Smoky Hill River Near Mentor.
* From Wednesday afternoon until late Wednesday night.
* At 2:45 PM Tuesday the stage was 11.1 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage early
Wednesday afternoon.
* Impact...At 20.0 feet...Flood waters overflow the banks and
agricultural fields upstream from Bridgeport to Assaria. Lowland
flooding can be expected in the vicinity of the river. A portion of
the bike trail near Burke Park in Salina floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Mentor 20.0 11.1 Tue 03 PM 19.7 9.4 6.6
&&
LAT...LON 3860 9758 3869 9753 3883 9754 3886 9763
3871 9762 3865 9766
$$
KED066
WGUS83 KICT 270220
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
920 PM CDT TUE MAY 26 2015
...The flood warning continues for the following river in Kansas...
Smoky Hill River At Lindsborg affecting McPherson County.
Smoky Hill River Near Mentor affecting McPherson and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC113-271620-
/O.EXT.KICT.FL.W.0032.000000T0000Z-150528T0017Z/
/LNSK1.1.ER.150526T1809Z.150527T0130Z.150527T0617Z.NO/
920 PM CDT TUE MAY 26 2015
The Flood Warning continues for
The Smoky Hill River At Lindsborg.
* Until Wednesday evening.
* At 8:30 PM Tuesday the stage was 21.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Wednesday morning.
* Impact...At 21.0 feet...South bank overflows extend out to 20 feet
from bank. Old Mill Park floods along with low lying fields in
rural areas.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Wed Thu Fri
Lindsborg 21.0 21.6 Tue 08 PM 13.3 9.8 8.9
&&
LAT...LON 3851 9792 3847 9766 3860 9758 3865 9766
3857 9774 3866 9792
$$
KSC113-169-271620-
/O.EXT.KICT.FL.W.0036.150527T1654Z-150528T0631Z/
/MTRK1.1.ER.150527T1654Z.150527T1800Z.150527T1831Z.UU/
920 PM CDT TUE MAY 26 2015
The Flood Warning continues for
The Smoky Hill River Near Mentor.
* From Wednesday morning until late Wednesday night.
* At 8:45 PM Tuesday the stage was 14.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Wednesday morning and
continue to rise to near 20.2 feet by early Wednesday afternoon.
The river will fall below flood stage by early Wednesday afternoon.
* Impact...At 20.0 feet...Flood waters overflow the banks and
agricultural fields upstream from Bridgeport to Assaria. Lowland
flooding can be expected in the vicinity of the river. A portion of
the bike trail near Burke Park in Salina floods.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Wed Thu Fri
Mentor 20.0 14.7 Tue 09 PM 17.9 7.6 6.2
&&
LAT...LON 3860 9758 3869 9753 3883 9754 3886 9763
3871 9762 3865 9766
$$764
WGUS83 KICT 271038
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
538 AM CDT WED MAY 27 2015
...The flood warning is cancelled for the following river in
Kansas...
Smoky Hill River At Lindsborg affecting McPherson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC113-271108-
/O.CAN.KICT.FL.W.0032.000000T0000Z-150528T0017Z/
/LNSK1.1.ER.150526T1809Z.150527T0130Z.150527T0625Z.NO/
538 AM CDT WED MAY 27 2015
The Flood Warning is cancelled for
The Smoky Hill River At Lindsborg.
* At 5:30 AM Wednesday the stage was 18.2 feet.
* Flood stage is 21.0 feet.
* Fell below flood stage at 1:25 AM Wednesday.
* Forecast...The river will continue to fall to 10.8 feet by Thursday
morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Lindsborg 21.0 18.2 Wed 05 AM 10.8 9.3 8.7
&&
LAT...LON 3851 9792 3847 9766 3860 9758 3865 9766
3857 9774 3866 9792
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 25, 11:00 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 25, 11:00 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1100 PM CDT MON MAY 25 2015 ...UPDATED FOR 06Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 253 PM CDT MON MAY 25 2015 SHORT TERM/HI-RES MODELS SUPPORT THREE AREAS OF CONVECTION LATE THIS AFTERNOON AND EVENING WITH IMPACTS ON THE FORECAST AREA AND SEEM REASONABLE GIVEN THE ENVIRONMENTAL INSTABILITY/FORCING/FOCUSING MECHANISMS. DIURNAL HEATING HAS RESULTED IN A VERY UNSTABLE AIRMASS OVER SOUTH CENTRAL KANSAS WITH MLCAPES OVER 3000 J/KG. THIS HAS SUPPORTED RECENT CONVECTION JUST SOUTHWEST OF KICT. THE RAP SHOWED THIS WELL IN LATEST RUNS. THE HRRR AND RAP ALSO DEVELOP ANOTHER AREA OF CONVECTION JUST AFTER 00Z SOUTH OF SOUTHWARD SAGGING SURFACE FRONT MOVING INTO CENTRAL KANSAS THIS EVENING WHERE RETURN MOISTURE FLUX SHOULD RESULT IN MLCAPES IN EXCESS OF 2500 J/KG FOR A BRIEF TIME. THIRD AREA IS EXPECTED ON NORTHERN FRINGE OF STRONGER SOUTHERN PLAINS PV ANOMALY WHICH WILL SWEEP NORTHEAST ACROSS SOUTHEAST KANSAS LATER THIS EVENING AND OVERNIGHT. DESPITE MODEST DEEP LAYER SHEAR THE PROGGED INSTABILITY SHOULD SUPPORT MARGINALLY SEVERE STORMS PRIOR TO MIDNIGHT ACROSS THE FORECAST AREA. WHILE THE DEEP CONVECTION WILL LEND TO LOCALLY HEAVY RAINFALL...THE OVERALL COVERAGE/DURATION OF THE EVENT IS NOT EXPECTED TO NECESSITATE A FLOOD WATCH AT THIS TIME. AS THE MAIN UPPER TROF ROTATES NORTHEAST ACROSS THE UPPER MIDWEST DURING TUESDAY...A WEAK SHORTWAVE ALOFT WILL MIGRATE EASTWARD OVER CENTRAL/EASTERN KANSAS IN THE AFTERNOON/EVENING. THIS MAY SUPPORT RENEWED DIURNAL CONVECTION ALONG THE SURFACE FRONT WHICH IS EXPECTED TO BECOME QUASI- STATIONARY ACROSS EAST CENTRAL INTO SOUTH CENTRAL KANSAS. SOME OF THIS ACTIVITY COULD FESTER INTO PART OF TUESDAY NIGHT ACROSS FAR SOUTHERN KANSAS. THE QUASI-STATIONARY BOUNDARY LOOKS TO LINGER ACROSS SOUTHERN KANSAS INTO WEDNESDAY OR POSSIBLY MIGRATE NORTH AS A WARM FRONT WEDNESDAY NIGHT. DIURNAL HEATING WILL RESULT IN STRONG INSTABILITY ALONG THIS BOUNDARY ON WEDNESDAY AFTERNOON. DESPITE SOME WEAK CAPPING POTENTIAL...CONDITIONAL CHANCES FOR CONVECTION WILL BE MAINTAINED ESPECIALLY ACROSS SOUTHERN KANSAS. INCREASED POTENTIAL FOR HIGH PLAINS CONVECTION WEDNESDAY EVENING AND A BETTER LOW LEVEL JET AND MOISTURE IMPINGING INTO CENTRAL KANSAS WEDNESDAY NIGHT...SHOULD SUPPORT BETTER CHANCES/HIGHER POPS ACROSS MUCH OF THE AREA WHICH IS REFLECTED IN THE GOING FORECAST. THURSDAY COULD BE A PERIODICALLY WET/STORMY DAY WITH A COUPLE OF MIGRATORY SHORTWAVES ALOFT AND CONTINUED MOISTURE TRANSPORT SUPPORTING CONVECTION. DARMOFAL .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 253 PM CDT MON MAY 25 2015 THE PINNACLE OF THE NEXT ROUND OF MORE WIDESPREAD CONVECTION AND HEAVY RAINFALL WILL BE ON FRIDAY INTO SATURDAY...WITH DIMINISHING CHANCES LATE IN THE WEEKEND AND HOPEFULLY A DRY PERIOD BY SUNDAY NIGHT INTO MONDAY. THIS SCENARIO IS GENERALLY SUPPORTED IN THE GFS AND ECMWF...THOUGH THE GFS MAINTAINS A STRONGER UPPER TROF ACROSS THE PLAINS ON SATURDAY. A STRONG SURFACE COLD FRONT WILL FOCUS THE HIGHER CONVECTIVE CHANCES/MORE WIDESPREAD RAINFALL FRIDAY INTO SATURDAY. KED && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1055 PM CDT MON MAY 25 2015 LINGERING CONVECTION OCCURRING IN CENTRAL/SOUTHEAST KS APPEARS ASSOCIATED WITH LOCALIZED CONVERGENCE AREAS WITH DIMINISHING INSTABILITY. MOST OF THE RAIN SHOULD END BY 10-12 UTC. THERE COULD BE SOME SCATTERED-BROKEN AREAS OF IFR EARLY TUESDAY MORNING GIVEN RECENT RAINFALL AND LIGHT WINDS. THE MODELS SUGGEST A STRONGLY UNSTABLE AND UNCAPPED AIRMASS ACROSS THE REGION AGAIN TUESDAY AFTERNOON. A WEAK BOUNDARY IS PROGGED TO SETTLE INTO CENTRAL KS WHICH MAY PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. OTHER LOCALIZED AREAS OF WEAK CONVERGENCE WILL ALSO LIKELY SET OFF AT LEAST ISOLATED THUNDERSTORMS. GUSTY WINDS AND VERY HEAVY RAINFALL RATES WILL BE ASSOCIATED WITH ANY STORM ACTIVITY TUES PM/EVE. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 79 61 82 / 60 20 30 30 HUTCHINSON 59 79 60 82 / 70 20 30 30 NEWTON 60 78 60 80 / 70 20 30 30 ELDORADO 60 79 61 82 / 60 20 30 30 WINFIELD-KWLD 60 80 61 82 / 60 20 40 30 RUSSELL 57 78 58 82 / 40 10 20 30 GREAT BEND 57 78 58 81 / 50 10 20 30 SALINA 60 80 59 82 / 70 10 20 20 MCPHERSON 60 79 59 81 / 70 20 20 20 COFFEYVILLE 62 80 62 82 / 50 20 40 30 CHANUTE 62 79 62 82 / 60 20 40 30 IOLA 62 79 62 81 / 60 20 30 30 PARSONS-KPPF 62 80 62 82 / 50 20 40 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 25, 8:06 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 806 PM CDT MON MAY 25 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-270115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 806 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT CLUSTERS OF THUNDERSTORMS WITH LOCALLY VERY HEAVY RAINFALL RATES WILL AFFECT CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS THIS EVENING. THIS COULD RESULT IN LOCALIZED FLOODING OR FLASH FLOODING PROBLEMS. DUE TO THE RECENT HEAVY RAINS...SEVERAL COUNTY FLOOD WARNINGS AND RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS PORTIONS OF SOUTH- CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIVER FLOODING WILL PERSIST INTO MIDWEEK OVER PORTIONS OF SOUTH- CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. AN ACTIVE WEATHER PATTERN IS EXPECTED THROUGH AT LEAST LATE WEEK OR EARLY WEEKEND...WITH PERIODIC EPISODES OF SHOWERS AND THUNDERSTORMS AFFECTING THE AREA...MAINLY DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. THE GREATEST THREAT WITH THIS ACTIVITY WILL BE THE POTENTIAL FOR ADDITIONAL HEAVY RAIN...WHICH COULD LEAD TO RENEWED FLOODING CONCERNS. ADDITIONALLY...WHILE WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME...A HANDFUL OF STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE FROM TUESDAY THROUGH SATURDAY. THOSE WITH OUTDOOR PLANS THROUGH THIS WEEK SHOULD CLOSELY MONITOR THE LATEST WEATHER CONDITIONS...ESPECIALLY THOSE WITH PLANS ALONG RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, May 25, 7:21 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
721 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM FLASH FLOOD 7 W MARQUETTE 38.55N 97.96W
05/25/2015 ELLSWORTH KS LAW ENFORCEMENT
ROAD WASHED OUT JUST SOUTH OF HIGHWAY 4 AND HIGWAY 141
NORTH OF LANGLEY. 4.5 INCHES OF RAINFALL MEASURED IN THE
AREA.
&&
KEDLocal storm report, May 25, 7:23 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
723 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HEAVY RAIN 7 W MARQUETTE 38.55N 97.96W
05/25/2015 M4.50 INCH ELLSWORTH KS TRAINED SPOTTER
RAIN FELL IN 90 MINUTES EARLIER IN THE EVENING.
&&
KEDSpecial weather statement, May 25, 7:52 PM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 752 PM CDT MON MAY 25 2015 KSZ048-050-260130- ELLSWORTH KS-RICE KS- 752 PM CDT MON MAY 25 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS... NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS... * UNTIL 830 PM CDT * AT 751 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CHASE...OR NEAR LYONS...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CHASE...GENESEO...FREDERICK...KANOPOLIS LAKE AND KANOPOLIS STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3828 9840 3839 9843 3876 9794 3854 9794 TIME...MOT...LOC 0051Z 223DEG 11KT 3838 9829 MCGUIRE
Special weather statement, May 25, 8:33 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 833 PM CDT MON MAY 25 2015 KSZ051-260200- MCPHERSON KS- 833 PM CDT MON MAY 25 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS... * UNTIL 900 PM CDT * AT 832 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MCPHERSON...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LINDSBORG AND WINDOM. LAT...LON 3830 9786 3838 9791 3861 9775 3849 9750 TIME...MOT...LOC 0132Z 226DEG 21KT 3841 9774 MCGUIRE
Local storm report, May 25, 8:54 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLOOD 4 S CONWAY SPRINGS 37.33N 97.64W
05/25/2015 SUMNER KS LAW ENFORCEMENT
DELAYED REPORT OF FLOODING OVER KANSAS 49.
0730 PM FLOOD VALLEY CENTER 37.84N 97.37W
05/25/2015 SEDGWICK KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS MERIDIAN IN VALLEY CENTER IS
CLOSED DUE TO WATER OVER THE ROAD.
&&
VJPLocal storm report, May 25, 10:52 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1052 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL CHENEY 37.63N 97.78W
05/25/2015 E1.00 INCH SEDGWICK KS FIRE DEPT/RESCUE
0315 PM HAIL 2 SW GODDARD 37.64N 97.60W
05/25/2015 E1.00 INCH SEDGWICK KS STORM CHASER
0328 PM FUNNEL CLOUD 3 E MOUNDRIDGE 38.20N 97.46W
05/25/2015 MCPHERSON KS NWS EMPLOYEE
NWS EMPLOYEE REPORTS ROTATING WALL CLOUD AND A FEW
FUNNELS.
0330 PM FUNNEL CLOUD 3 E MOUNDRIDGE 38.20N 97.46W
05/25/2015 MCPHERSON KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS FUNNEL CLOUD AND POSSIBLY A BRIEF
TOUCHDOWN.
0331 PM HAIL WNW GENESEO 38.52N 98.16W
05/25/2015 E1.00 INCH RICE KS TRAINED SPOTTER
0337 PM HAIL 4 NE HUTCHINSON 38.10N 97.87W
05/25/2015 E1.25 INCH RENO KS TRAINED SPOTTER
TRAINED SPOTTER REPORTING PEA TO HALF DOLLAR SIZED HAIL
WITH VERY FEW HALF DOLLAR.
0420 PM FUNNEL CLOUD 2 ESE MARQUETTE 38.54N 97.80W
05/25/2015 MCPHERSON KS NWS EMPLOYEE
NWS EMPLOYEE REPORTS A FUNNEL CLOUD WHICH WAS A QUARTER
TO THE GROUND AT BEST.
0425 PM FUNNEL CLOUD 2 SW MARQUETTE 38.53N 97.86W
05/25/2015 MCPHERSON KS STORM CHASER
HALF WAY TO THE GROUND. VIA TWITTER.
0439 PM TSTM WND GST SALINA 38.82N 97.62W
05/25/2015 M58.00 MPH SALINE KS ASOS
0445 PM TSTM WND GST 2 ENE NEW CAMBRIA 38.89N 97.47W
05/25/2015 E60.00 MPH SALINE KS STORM CHASER
QUARTER SIZE HAIL WAS ALSO REPORTED ALONG INTERSTATE 70.
0445 PM HAIL 2 ENE NEW CAMBRIA 38.89N 97.47W
05/25/2015 E1.00 INCH SALINE KS STORM CHASER
ALSO WINDS WERE ESTIMATED AT 60 MPH. ALONG INTERSTATE 70.
0504 PM FLOOD 1 N MARQUETTE 38.57N 97.83W
05/25/2015 MCPHERSON KS TRAINED SPOTTER
WATER BARELY OVER HIGHWAY 4 JUST NORTH OF TOWN. DITCHES
ALSO RUNNING FULL.
0534 PM HAIL 2 NE DOWNTOWN WICHITA 37.71N 97.32W
05/25/2015 E0.75 INCH SEDGWICK KS STORM CHASER
0639 PM FLASH FLOOD 1 NNE MARQUETTE 38.57N 97.83W
05/25/2015 MCPHERSON KS LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY 4 BETWEEN 5TH AND 6TH AVE.
KDOT IS BARRICADING THE ROAD.
0718 PM FLASH FLOOD 7 W MARQUETTE 38.55N 97.96W
05/25/2015 ELLSWORTH KS LAW ENFORCEMENT
ROAD WASHED OUT JUST SOUTH OF HIGHWAY 4 AND HIGWAY 141
NORTH OF LANGLEY. 4.5 INCHES OF RAINFALL MEASURED IN THE
AREA.
0718 PM HEAVY RAIN 7 W MARQUETTE 38.55N 97.96W
05/25/2015 M4.50 INCH ELLSWORTH KS TRAINED SPOTTER
RAIN FELL IN 90 MINUTES EARLIER IN THE EVENING.
0720 PM FLOOD 4 S CONWAY SPRINGS 37.33N 97.64W
05/25/2015 SUMNER KS LAW ENFORCEMENT
DELAYED REPORT OF FLOODING OVER KANSAS 49.
0730 PM FLOOD VALLEY CENTER 37.84N 97.37W
05/25/2015 SEDGWICK KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS MERIDIAN IN VALLEY CENTER IS
CLOSED DUE TO WATER OVER THE ROAD.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:35 PM CDT | Flash Flood Warning | ICT | Ellsworth, McPherson, Rice, Saline | 115 min |
| May 25, 7:52 PM CDT | Special Weather Statement | ICT | Rice | 38 min |
| May 25, 8:33 PM CDT | Special Weather Statement | ICT | McPherson | 27 min |
| May 25, 9:38 PM CDT | Areal Flood Warning | ICT | Ellsworth, McPherson, Rice, Saline | 18 hr |
| May 26, 12:05 AM CDT | River Flood Warning | ICT | Saline | 25 hr |
| May 26, 2:07 AM CDT | River Flood Warning | ICT | Sumner | 21 hr |
| May 26, 5:42 AM CDT | River Flood Warning | ICT | Chase, Lyon | 16 hr |
| May 26, 9:50 AM CDT | River Flood Warning | ICT | McPherson, Saline | 52 hr |
| May 26, 3:16 PM CDT | Areal Flood Warning | ICT | Rice | 18 hr |
| May 26, 5:40 PM CDT | Special Weather Statement | ICT | Kingman | 35 min |
| May 26, 5:47 PM CDT | Special Weather Statement | ICT | Butler | 28 min |
| May 26, 6:06 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 39 min |
| May 26, 6:22 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 23 min |
| May 26, 6:24 PM CDT | Special Weather Statement | ICT | Sedgwick | 36 min |
| May 26, 6:40 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 49 min |
| May 26, 6:42 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 48 min |
| May 26, 6:47 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 43 min |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.